Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Jan 17, 2012, 4:42 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 4:42 PM EST (21:42 UTC)
- Expired
- Jan 17, 2012, 7:26 PM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
470 WHUS71 KLWX 172142 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 442 PM EST TUE JAN 17 2012 ANZ533-534-537-541>543-180545- /O.UPG.KLWX.SC.Y.0016.000000T0000Z-120118T2300Z/ /O.NEW.KLWX.GL.W.0003.120117T2142Z-120118T1100Z/ /O.NEW.KLWX.SC.Y.0018.120118T1100Z-120118T2300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 442 PM EST TUE JAN 17 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>532-535-536-538>540-180545- /O.CON.KLWX.SC.Y.0016.000000T0000Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- 442 PM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
804 WHUS71 KLWX 180026 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 726 PM EST TUE JAN 17 2012 ANZ533-534-537-541>543-180830- /O.CAN.KLWX.GL.W.0003.000000T0000Z-120118T1100Z/ /O.EXT.KLWX.SC.Y.0018.120118T0026Z-120118T2300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 726 PM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>532-535-536-538>540-180830- /O.CON.KLWX.SC.Y.0016.000000T0000Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- 726 PM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jan 17, 3:01 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 17, 3:01 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 PM EST TUE JAN 17 2012
.SYNOPSIS...
LOW PRESSURE OVER EASTERN MICHIGAN WILL MOVE NORTHEAST UP THE ST.
LAWRENCE VALLEY TONIGHT. THIS WILL DRAG A COLD FRONT THROUGH THE MID
ATLANTIC STATES OVERNIGHT. HIGH PRESSURE RETURNS WEDNESDAY. A COLD
FRONT WILL CROSS THE REGION THURSDAY EVENING. LOW PRESSURE WILL
IMPACT THE MID-ATLANTIC FRIGHT NIGHT INTO SATURDAY.
&&
.NEAR TERM /TONIGHT/...
2011 WAS AN UNPRECEDENTED WX YR...AND 2012 IS OFF TO A ROUSING
START HERE. ICY ROADS...60+ DEG TEMPS...LTNG...STRONG WINDS...ALL IN A
THE SAME DAY.
THE ICY ROADS OF WRN ALLEGANY/MINERAL OF THIS MRNG ARE NOW A THING
OF THE PAST...ALTHO AMAZINGLY JUST BARELY. CBE TEMP STILL ONLY 39
DEG. THIS IS AMAZING WHEN ALL SURROUNDING OBS ARE IN THE 50S...AND
IN THE CASE OF W99 - 48 MILES S OF CBE...THE 2 PM TEMP IS 64! CBE
IS DEFINITELY LOCATED IN A VALLEY..AND ON SRLY WINDS COLD AIR WL
NOT BE SCOURED.
WE ARE AWARE OF THE LN OF RW OVR WV. FORWARD SPEED CURRENTLY E AT
45 KT. EVERY MDL I'VE LOOKED AT SHOWS THIS LN WEAKENING IN ITS NRN
SXN AS IT TRACKS E. SPC DAY 1 DSCN TALKS ABT THE LN MOVG INTO A
MORE STABLE ENVIRONMENT AS IT TRACKS E. LTNG ACTIVITY APPEARS TO
BE DYING IN THE N...WHICH HAS BEEN PREDICTED IN THE SREF ALL DAY.
AND REGARDLESS THE OBS ACROSS W.V. HV NOT BEEN IMPRESSIVE WHERE
THE LN HAS ALREADY PASSED THRU. SO DO NOT BLV THIS LN WL HV MUCH
IMPACT ON THE LWX CWA.
STRONG WINDS. WE HV ISSUED A WIND ADVSRY...BUT ONLY FOR THE NW
CORNER OF THE CWA. THE TRAJECTORIES OF THE AIR MASSES SO FAR THIS
WINTER HAS NOT BEEN CONDUCIVE TO HIGH WIND EVENTS...AND HV
CONFINED THIS ADVSRY TO A "SURGICAL" RGN WHERE THE MDLS SHOW THE
WINDS HV THE BEST CHC OF REACHING 40+ KTS - ALLEGANY/MINERAL/GRANT
CO'S. CAA BEGINS TO KICK IN AFTR 06Z...W/ PTNL FOR STRONG WINDS
OVRNGT BUT THAT SHOULD WEAKEN QUICKLY WED MRNG.
TEMPS WL BE DROPPING AFTR MDNGT..BUT GIVEN THE HIGH STARTING PT IT
WON'T BE UNTIL LATE TNGT THAT TEMPS DROP INTO THE 30S.
&&
.SHORT TERM /WEDNESDAY/...
WINDS WL BE TURNING NW WED MRNG AS COLDER AIR MOVES INTO THE AREA.
LTL TEMP VARIATION DURG THE DAY...WHICH WL BEGIN THE DAY IN THE
U30S/L40S AND ONLY CLIMB INTO THE LM40S E OF THE MTNS. U30S W OF
THE BLUE RIDGE...U20S IN THE HIGHLANDS.
W/ THE NW WINDS COMES A BOUT OF UPSLOPE SNSH IN THE HIGHLANDS. THE
TRAJECTORY FOR THIS WL COME TO AN END BY THE END OF DAYLGT HRS
THO...SO ACCUMS ARE XPCTD TO BE BLO ADVSRY LVLS.
ACROSS THE AREA WINDS WL BE STRONG IN THE MRNG AND THEN WEAKEN AS
THE AFTN PROGRESSES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIPRES CROSSES MID-ATLC WED NGT...WITH SLY FLOW RETURNING THU IN
ADVANCE OF THU EVE CLIPPER. XPCT CLEAR SKIES INTO THU MRNG...THEN
INCRG CLOUDS WITH CHC OF MAINLY SNSH ACRS POTOMAC HIGHLANDS BY AFTN.
ISENTROPIC LIFT MAY BE SUFFICIENT TO OVERCOME LACK OF LLVL MOISTURE
AND PRODUCE SOME FLURRIES OVR MID-ATLC THU EVE/OVNGT. NO ACCUM XPCD
ACRS FOR NW POTOMAC HIGHLANDS...WERE UP TO 1 IN SN XPCD. TEMPS WED
NGT THRU THU NGT SEASONAL...WITH MINIMA MAINLY IN 20S AND MAXIMA
U30S-L40S. CAA FRI WILL KEEP MAXIMA FROM REACHING 40F MOST
LOCATIONS...AS SFC RIDGE BUILDS IN FROM NEW ENGLAND.
APPEARS CAD SCENARIO PSBL FOR AT LEAST FIRST HALF OF WKND...AS
COLD DRY AIR FUNNELS DOWN APLCNS...AND SOUTHWEST FLOW ALOFT
ADVECTS MOISTURE NWD OVR SFC LYR. LOPRES POISED TO CROSS CWA FROM
OHIO VLY ON SAT. PRECIP MAY BEGIN FRI NGT. SFC TEMPS SHUD BE BELOW
FRZG...BUT PTYPE WILL DEPEND ON DEPTH OF WARM AIR ALOFT...AND
WINTRY MIX IS PSBL. COLD WEDGE MAY TAKE A WHILE TO ERODE INTO PA
SAT MRNG...SO FRZG/FRZN PRECIP STILL PSBL. ATTM...WARMED TEMPS TO
U30S-M40S BY SAT AFTN...AND CONVERTED ALL PTYPE TO LIQUID.
SAT NGT...LOPRES MOVES NE AND POPS SIGNIFICANTLY LWR. SUN-TUE FCST
EXHIBITS HIGH DEGREE OF UNCERTAINTY...AS MODELS DONT HAVE CONSENSUS
ON EVOLUTION OF SHRTWV TROFS. HWVR...OVERALL TREND IS FOR LONGWAVE
TROF SETUP ACRS ROCKIES/PLAINS WITH ERN CONUS RDG LEADING TO WARMER
CONDS ERY NEXT WK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDS TNGT/WED...BUT GUSTY WINDS XPCTD AT ALL SITES OVRNGT AND WED
AS A COLD FRONT MOVES THRU THE MID ATLC ARND MDNGT. LO LVL MECHANICAL
TURB XPCTD OVRNGT/WED AS WELL.
VFR CONDS...DESPITE OSCNL CIGS...PREVAIL WED NGT THRU FRI EVE. LOW
PROB OF --SN EXISTS THU NGT...ESPECIALLY FOR KMRB. MOSTLY SUNNY
SKIES TO START FRI...BUT CLOUDS INCR/LWR INTO OVNGT.
EVENTUALLY...CHC SNSH/WINTRY MIX...WITH CIG/VSBY RESTRICTIONS
INCREASINGLY LIKELY BY SAT. LOPRES PASSES NEAR RGN SAT...THEN NE SAT
NGT...WITH GRADUALLY IMPROVING CONDS.
&&
.MARINE...
SCA RMNS IN EFFECT FOR ALL OF THE WATERS TNGT AND WED. AFTR THE
COLD FRONT MOVES THRU THE WATERS LATE TNGT WINDS ARE XPCTD ON THE
BAY TO GUST TO 30 KT. THE EVE SHIFT WL NEED TO CONT TO MONITOR AND
MAY NEED TO UPGRADE TO GALE FOR WED MRNG.
MDT SLY FLOW THU AS HIPRES MOVES E. INVRSN SHUD KEEP GUSTS BELOW SCA
THRESHOLDS. NW WINDS ERY FRI MRNG FOLLOWING FROPA MAY APPROACH 20
KTS...OTHERWISE LIGHTER WINDS XPCD THRU WKEND. LOPRES LIKELY TO
BRING SHWRS TO WATERS FRI NGT/SAT...WITH SOME WINTRY PRECIP ALSO
PSBL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY
FOR MDZ501-502.
VA...NONE.
WV...WIND ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY
FOR WVZ501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ530>543.
&&
PRODUCTS...WOODY!/SBKHazardous weather outlook, Jan 17, 3:09 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 309 PM EST TUE JAN 17 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 309 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TODAY AND TONIGHT. GALES ARE ALSO POSSIBLE OVER PORTIONS OF THE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY CONTINUES OVER THE WATERS ON WEDNESDAY. GALES ARE ALSO POSSIBLE WEDNESDAY MORNING. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-181515- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 309 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR ALLEGANY..GRANT..AND MINERAL COUNTIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 17, 3:32 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EST TUE JAN 17 2012
VAZ503-504-WVZ505-506-172115-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
332 PM EST TUE JAN 17 2012
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 332 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 19 MILES WEST OF ONEGO TO 23 MILES WEST OF CHERRY
GROVE TO 33 MILES NORTHWEST OF HIGHTOWN TO 38 MILES NORTHWEST OF MILL
GAP...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE UPPER TRACT.
SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED
TO TAKE ACTION IF WARNINGS ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.
&&
LAT...LON 3836 7977 3836 7974 3849 7970 3852 7967
3857 7967 3861 7963 3867 7963 3879 7951
3882 7954 3889 7952 3890 7946 3894 7945
3893 7938 3895 7936 3881 7916 3840 7944
3821 7963 3821 7970 3825 7977 3831 7981
TIME...MOT...LOC 2032Z 288DEG 45KT 3891 7974 3873 7990
3864 8016 3855 8031
KRAMARSpecial weather statement, Jan 17, 4:11 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EST TUE JAN 17 2012
VAZ025-026-503-504-WVZ505-506-172145-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-ROCKINGHAM VA-AUGUSTA VA-
411 PM EST TUE JAN 17 2012
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND...WESTERN PENDLETON...ROCKINGHAM AND
AUGUSTA COUNTIES...
AT 411 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEW HAMPDEN TO 4 MILES NORTH OF MILL GAP TO 13
MILES SOUTHWEST OF MILL GAP...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE VANDERPOOL...MUSTOE...SIRONS MILL...DOE
HILL...WILLIAMSVILLE...PALO ALTO...MCDOWELL...CLOVER CREEK...HEAD
WATERS AND LIBERTY.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS OF 50 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.
&&
LAT...LON 3836 7977 3836 7974 3845 7969 3849 7970
3852 7967 3857 7967 3869 7960 3854 7904
3830 7920 3808 7948 3810 7949 3816 7945
3815 7953 3818 7953 3821 7970 3826 7979
3831 7981
TIME...MOT...LOC 2111Z 281DEG 40KT 3848 7957 3838 7975
3820 7990
KRAMARThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:16 PM EST | Wind Advisory | LWX | Highland | 16 hr |
| Jan 17, 3:32 PM EST | Special Weather Statement | LWX | Highland | 43 min |
| Jan 17, 4:11 PM EST | Special Weather Statement | LWX | Highland | 34 min |
| Jan 17, 4:42 PM EST | Small Craft Advisory | LWX | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.